It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-17-2006, 12:42 PM   #1
Junior Member
(female)
 
Join Date: Aug 2003
Location: CA
Posts: 14
emery HB User
Is it unrealistic to know the cause?

Little bit of background: 35 years old, female, don't drink or smoke, 5'4 - 140 so not exactly in the best of shape.

BP has run high now for about a year - generally 150'ish/90'ish. I am stressed by work etc. and have been fighting them (Kaiser) on going on meds for this.

Well, last Friday I went in to get better allergy meds and pressure was 180/110! Now I am on BP meds - 10mg lisinopril + 12.5 HCTZ and hating the side effects. Can't stop Coughing and can't taste anything!

High blood pressure does run in the family, but is it unrealistic to find the CAUSE of this? I just feel too young to be sentenced to this forcing drop in BP. Aside from the obvious, weight loss, exercise, stress management,etc. Why does this happen?

 
Sponsors Lightbulb
   
Old 09-17-2006, 03:04 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Is it unrealistic to know the cause?

emery,

First order of business is to do a trial without any BP meds and WITHOUT any allergy meds...most of them can cause a rise in blood pressure. Maybe your BP will be normal without them.

Second,
If you are coughing from 10 mg. lisinopril, your body cannot take ACE inhibitors...so it's likely bye-bye to any drug ending in ****pril. All will likely cause the cough and it doesn't go away.

The usual cause of "idiopathic" hypertension is a stiffening of arteries with age. Stiff arteries = resistance to pulse = pressure increase. Rarely the cause is from one of a couple types of adrenal tumor or kidney disease.

Try dropping 10 pounds.

 
Sponsors Lightbulb
   
Old 09-18-2006, 07:09 PM   #3
Junior Member
(female)
 
Join Date: Aug 2003
Location: CA
Posts: 14
emery HB User
Re: Is it unrealistic to know the cause?

Thanks Lenin. I am going to try any path possible to not have to take drugs for this. Is excessive sleepiness/dizziness normal too? I pretty much just want to be off these at this point. It's okay to just stop right? (I only ask because of a Prednisone scary thing that happened to me last year). Thanks for your help!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
unrealistic worrying... need help!!! Laneyx25x Anxiety 2 01-12-2009 03:14 PM
My Turn To ask for Prayers! Unrealistic Expectations and SO Sad! :( SpinalMalady Pain Management 11 05-20-2008 07:19 AM
Unrealistic goal for Pain Mangement??? babs17 Pain Management 3 04-01-2007 03:23 PM
Am I being unrealistic? wrkgirl Relationship Health 3 04-11-2006 11:36 AM
growing taller at 20...unrealistic or realistic? shrine princess General Health 3 10-30-2004 12:47 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!